Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 180, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 30, 2021, 11:11 PM CDT for 4 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 11:11 PM CDT (04:11 UTC)
- Expired
- May 31, 2021, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 14 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
086
WUUS54 KLUB 310411
SVRLUB
TXC189-219-279-303-310500-
/O.NEW.KLUB.SV.W.0180.210531T0411Z-210531T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1111 PM CDT Sun May 30 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northern Lubbock County in northwestern Texas...
Northeastern Hockley County in northwestern Texas...
Southern Hale County in northwestern Texas...
Southeastern Lamb County in northwestern Texas...
* Until midnight CDT.
* At 1110 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Anton to 3 miles northeast of
Shallowater to 4 miles northwest of Texas Tech University, moving
east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lubbock, Abernathy, Shallowater, Idalou, Petersburg, Anton, Lubbock
International Airport, Texas Tech University, Downtown Lubbock,
Reese Center and New Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3370 10209 3388 10222 3398 10159 3394 10156
3366 10156 3353 10205
TIME...MOT...LOC 0410Z 268DEG 32KT 3384 10207 3373 10197 3361 10195
HAIL...0.75IN
WIND...60MPH
$$
WCI3 follow-up statements
625
WWUS54 KLUB 310420
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1120 PM CDT Sun May 30 2021
TXC219-279-310429-
/O.CAN.KLUB.SV.W.0180.000000T0000Z-210531T0500Z/
Hockley TX-Lamb TX-
1120 PM CDT Sun May 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOCKLEY AND
SOUTHEASTERN LAMB COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Texas.
LAT...LON 3373 10199 3386 10207 3394 10158 3366 10156
3358 10197
TIME...MOT...LOC 0419Z 268DEG 32KT 3384 10198 3373 10188 3361 10186
$$
TXC189-303-310500-
/O.CON.KLUB.SV.W.0180.000000T0000Z-210531T0500Z/
Lubbock TX-Hale TX-
1120 PM CDT Sun May 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN LUBBOCK AND SOUTHERN HALE COUNTIES...
At 1119 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Abernathy to 6 miles northwest of
Lubbock International Airport to near Downtown Lubbock, moving east
at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lubbock, Abernathy, Shallowater, Idalou, Petersburg, Lubbock
International Airport and New Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3373 10199 3386 10207 3394 10158 3366 10156
3358 10197
TIME...MOT...LOC 0419Z 268DEG 32KT 3384 10198 3373 10188 3361 10186
HAIL...0.75IN
WIND...60MPH
$$
WCI638
WWUS54 KLUB 310432
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1132 PM CDT Sun May 30 2021
TXC189-303-310500-
/O.CON.KLUB.SV.W.0180.000000T0000Z-210531T0500Z/
Lubbock TX-Hale TX-
1132 PM CDT Sun May 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN LUBBOCK AND SOUTHEASTERN HALE COUNTIES...
At 1132 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Abernathy to near Lubbock
International Airport, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lubbock, Abernathy, Idalou, Petersburg, Lubbock International Airport
and New Deal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3373 10188 3388 10197 3394 10158 3366 10156
3360 10188
TIME...MOT...LOC 0432Z 262DEG 25KT 3385 10190 3374 10180 3362 10178
HAIL...0.75IN
WIND...60MPH
$$
WCI286
WWUS54 KLUB 310452
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1152 PM CDT Sun May 30 2021
TXC189-303-310501-
/O.EXP.KLUB.SV.W.0180.000000T0000Z-210531T0500Z/
Lubbock TX-Hale TX-
1152 PM CDT Sun May 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUBBOCK AND
SOUTHEASTERN HALE COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Texas.
LAT...LON 3373 10188 3388 10197 3394 10158 3366 10156
3360 10188
TIME...MOT...LOC 0451Z 268DEG 32KT 3386 10171 3375 10161 3363 10159
$$
WCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:29 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 30, 6:29 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 629 PM CDT Sun May 30 2021 .AVIATION... VFR conditions are occurring at area terminals early this evening. Watching thunderstorms in eastern New Mexico which will gradually congeal into a line and sweep across the forecast area this evening impacting all terminals through early tomorrow morning. Gusty westerly winds, hail, and heavy rainfall will all be possible with these thunderstorms. Behind the thunderstorms there are some indications that IFR ceilings may return to the terminals however this will be dependent on how quickly the storms move east of the area. Ceilings will gradually improve by late morning and early afternoon. There is the potential for additional afternoon and early evening thunderstorms tomorrow however this activity is dependent on how tonights convection plays out therefore have let this mention out of the TAFs for now. /WCI && .PREV DISCUSSION... /issued 226 PM CDT Sun May 30 2021/ SHORT TERM... As advertised, convection is beginning to take shape across eastern New Mexico early this afternoon and will affect the region this evening and through the early morning hours on Monday. There is no real noticable short wave within the mid and upper level flow today. Winds aloft will continue to increase over a broad area which will act to increase the amount of large scale lift overhead. The mid and upper flow will also continue to back to the southwest this afternoon as a long wave trough moves across the western CONUS. The base of this trough was seen located off the coast of Baja California early this afternoon. Not much, if any, isolated activity is expected outside of the eastern New Mexico convection this afternoon. There is a notable lack of surface convergence over the South Plains and Rolling Plains. Possibly a very weak quasi- stationary front was draped across the area from northwest to southeast but that may be too generous. The main convective activity expected this evening will be a complex rolling in from eastern New Mexico. Thunderstorms have already initiated off of the Sacramento mountains of eastern New Mexico early this afternoon in a favorable environment and will continue to move into a favorable environment to sustain updrafts. Mixed layer CAPEs continue to climb at this time with values around 1500 J/kg at the moment. These values are expected to peak closer to 2000 J/kg later this afternoon. Good mid level lapse rates around 7C/km combined with deep layer shear of 30-40kt will support severe storms on the South Plains this evening. Initially, large hail will be the primary threat as storms make their way into Texas from New Mexico. But will likely transition to a wind threat as we lose the daytime heating. The other main threat will be heavy rainfall from these thunderstorms through at least Monday morning. Fatter CAPEs will exist over eastern New Mexico into the western South Plains but model soundings show skinnier CAPEs for most of the South Plains and Rolling Plains. NCAPE values were around 0.1 both on and off the caprock. This is indicative of slower updrafts providing more time for rainfall to develop. Furthermore, the warm cloud depth will increase through the evening providing for more efficient rainfall producing storms. The best warm cloud depths will be off the caprock as well as highest soil moisture values. Areas off the caprock will likely have the greatest flooding threat because of this but the threat will extend on the caprock as well. The upper low will move across the southwestern US overnight tonight. Additional lift from the upper low will brush the area Monday morning into the afternoon providing another chance of thunderstorms. However, severe potential will be low on Monday with less instability under cooler conditions. LONG TERM... The extended forecasts begins late Monday night with ongoing convection and potentially heavy rainfall at times, with strong to marginally severe storms possible too. The center of an upper level Pacific Low will begin to retrograde slightly and separate from a sharpening trough associated with the Polar Jet. This upper level broad shear axis will support lift from the mid-levels up, while a surface cold front gradually works south across our CWA during the early morning hours Tuesday. By Tuesday afternoon the cold front will be well south of the I20 corridor while a surface trough pushes east across the Texas Panhandle and South Plains. Rain chances begin to get more scattered for Tuesday afternoon into Wednesday as PWATS lower slightly, and the best forcing is well to our south. Chance POPs linger Tuesday night into Wednesday morning. By Wednesday afternoon upper level shortwaves embedded within a secondary trough recombining with the nearly stationary low over the southern Baja of Mexico, will present a chance at more strong to severe thunderstorms moving out of eastern New Mexico into the Texas Panhandle and South Plains amid northwest flow aloft. By Thursday afternoon the trough associated with the Polar Jet begins to exit east while the closed low remains almost stationary over the Baja, and an upper level ridge begins to amplify across the western CONUS. The GFS and ECMWF seem to be struggling with this transition somewhat. Along with mixed signals in the guidance, opportunities late in the week for more strong to severe convection and heavy rainfall will depend on how much surface heating can influence thermodynamic vertical profiles, though PWATS are progged to remain in the 0.9 t0 1.10 range into next weekend, so surface moisture recovery shouldn't be an issue. Overall temperatures are expected to be below normal through the week, as you'd expect with so much rainfall and cloud cover. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for TXZ021>044. && 58/01/55
Hazardous weather outlook, May 30, 11:51 AM CDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1151 AM CDT Sun May 30 2021 TXZ021>044-311700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1151 AM CDT Sun May 30 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A line of thunderstorms, some severe, is expected to occur late this afternoon into the evening and affect the extreme southern Texas Panhandle, South Plains, and Rolling Plains. Heavy rainfall is expected. Rain rates within thunderstorms may locally exceed two to three inches per hour at times which will lead to a high threat of flooding, especially given the recent rainfall over the last week across the region. Damaging wind gusts up to 60 mph and large hail up to golf ball size will be possible initially, with the hail threat confined to isolated thunderstorms that form in the late afternoon. After thunderstorms form into a line, the main hazards will be flooding and localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread thunderstorms are expected Monday and Monday night. Decreasing instability will bring a decreased threat for severe weather. However, isolated strong thunderstorms could become marginally severe or produce locally heavy rainfall. Thunderstorm chances will continue Tuesday through Saturday, and these storms will bring a risk for severe weather each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 30, 8:49 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
849 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM FUNNEL CLOUD 3 W MORTON 33.72N 102.81W
05/30/2021 COCHRAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB2100380
JWJLocal storm report, May 30, 8:51 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
851 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 4 W MORTON 33.72N 102.83W
05/30/2021 COCHRAN TX STORM CHASER
TREES DOWN
&&
EVENT NUMBER LUB2100381
JWJLocal storm report, May 30, 9:46 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLOOD BROWNFIELD 33.18N 102.27W
05/30/2021 TERRY TX STORM CHASER
MINOR STREET FLOODING IN LOW-LYING AREAS IN THE CITY.
&&
EVENT NUMBER LUB2100382
JWJLocal storm report, May 30, 9:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLOOD SUNDOWN 33.46N 102.49W
05/30/2021 HOCKLEY TX FIRE DEPT/RESCUE
EIGHT INCHES OF RUNNING WATER ACROSS HIGHWAY 301
&&
EVENT NUMBER LUB2100383
JWJLocal storm report, May 30, 10:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1036 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLOOD LEVELLAND 33.58N 102.36W
05/30/2021 HOCKLEY TX TRAINED SPOTTER
MULTIPLE ROADS ACROSS HOCKLEY COUNTY UNDERWATER.
&&
EVENT NUMBER LUB2100384
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:54 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 2 hr |
| May 30, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 60 min |
| May 30, 8:40 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Lamb | 80 min |
| May 30, 9:00 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lamb | 60 min |
| May 30, 9:20 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 25 min |
| May 30, 9:35 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 55 min |
| May 30, 9:40 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 2 hr |
| May 30, 9:53 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Hockley, Lamb, Lubbock, Lynn and 2 more | 2 hr |
| May 30, 10:06 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 24 min |
| May 30, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 22 min |
| May 30, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 61 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn | 25 min |
| May 30, 11:17 PM CDT | Areal Flood Advisory | LUB | Garza, Kent, Lynn | 2 hr |
| May 30, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 66 min |
| May 30, 11:33 PM CDT | Flash Flood Warning | LUB | Hale, Hockley, Lamb, Lubbock | 79 min |
| May 30, 11:38 PM CDT | Flash Flood Warning | LUB | Garza | 75 min |
| May 30, 11:49 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 65 min |
| May 30, 11:58 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 92 min |
| May 31, 12:06 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 54 min |
| May 31, 12:07 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 104 min |
| May 31, 12:58 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 31, 1:50 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent, King, Stonewall | 2 hr |
| May 31, 2:07 AM CDT | Special Weather Statement | LUB | Kent | 23 min |
| May 31, 2:26 AM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 64 min |
| May 31, 2:45 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 31, 2:54 AM CDT | Areal Flood Advisory | LUB | Childress, Hall | 2 hr |
| May 31, 3:26 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 34 min |
| May 31, 8:27 AM CDT | Areal Flood Advisory | LUB | Garza | 3 hr |
| May 31, 8:33 AM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn, Terry | 117 min |
| May 31, 8:53 AM CDT | Areal Flood Advisory | LUB | Yoakum | 67 min |
| May 31, 12:54 PM CDT | Areal Flood Advisory | LUB | Hockley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.